Wyoming, 2006Hail in Wyoming, May 31, 2006
May 31, 2006 · NWS CYS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 31, 9:05 AM MST, 3 hours 33 minutes earlier.
Area forecast discussion, May 31, 9:05 AM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1005 AM MDT WED MAY 31 2006
.DISCUSSION...THE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE
EAST AT MID MORNING OVER MAINLY THE NORTHERN NEBRASKA PANHANDLE. A
PERIOD OF HEAVY RAIN AND SMALL HAIL HAS OCCURRED THIS MORNING WITH
THE STRONGER STORMS. THE ACTIVITY SEEMS TO BE NEAR THE RIGHT
ENTRANCE REGION OF THE 300 MB JET JUST AHEAD OF THE SHORTWAVE
TROUGH. IT APPEARS THAT THE STRONGER STORMS WILL REDEVELOP OVER
OR NEAR THE SOUTHERN LARAMIE RANGE THIS AFTERNOON AND THEN SPREAS
EAST. BEST BUOYANCY AND LAPSE RATES LOOK TO BE IN THE SOUTHERN
PANHANDLE THIS AFTERNOON AND EVENING. WILL KEEP MENTION OF SEVERE
IN THAT AREA IN A RECENT FORECAST UPDATE.
&&
.PREVIOUS DISCUSSION (ISSUED AT 315 AM MDT MAY 31 2006)
SHORT TERM...A SHORT WAVE WILL MOVE ACROSS THE CWA TODAY AND WILL BE
EAST OF THE AREA BY 00Z THUR. NW FLOW WILL OCCUR ALOFT TONIGHT AS
AN UPPER RIDGE BUILDS TO THE WEST OF THE FORECAST AREA. A PIECE OF
ENERGY WILL MOVE ACROSS THE CWA IN THE NORTHWEST FLOW THIS EVENING.
NW FLOW WILL CONT THUR AS THE UPPER RIDGE AXIS MOVES TO THE WESTERN
PORTION OF THE CWA. MID LEVEL MOISTURE WILL BE PRESENT OVER THE
AREA THIS AFTERNOON AND EVENING. LIS WILL BE FROM -2 TO -4 EAST OF
THE LARAMIE RANGE THIS AFTERNOON AND EARLY EVENING WITH CAPE VALUES
FROM 700 TO 800 J/KG. 500 MB WIND SPEEDS AT THIS TIME WILL BE FROM
30 TO 40 KTS IN THIS AREA. AGREE WITH SPC DAY ONE OUTLOOK AND WILL
MENTION A CHANCE OF SEVERE STORMS...MAINLY IN EXTREME EASTERN WY AND
THE NEB PANHANDLE THIS AFTERNOON AND EARLY EVENING. FOR
THURSDAY...THUNDERSTORMS WILL BE LIMITED TO THE EXTREME SOUTHERN
PORTION OF THE FORECAST AREA. HIGH TEMPERATURES TODAY WILL BE
AROUND NORMAL AND AROUND 10 DEGREES ABOVE NORMAL FOR THURSDAY.
LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...AFTER A FEW EARLY
EVENING TSTMS OVER SE PART OF CWA THU EVENING...A WARM AND DRY
FORECAST REMAINS ON TAP INTO EARLY NEXT WEEK WITH STRONG UPPER RIDGE
DOMINATING. A WEAK COLD FRONT DOES COME INTO PLAY EVENTUALLY. NAM
IS FASTER IN SWEEPING MORE UPPER ENERGY ACROSS SOUTHWEST CANADA AND
THUS IN BRINGING THIS COLD FRONT IN BY SUNDAY. GFS IS SLOWER WITH
THE MAIN COOLING HOLDING OFF UNTIL LATE MONDAY AND TUESDAY. WENT
WITH A COMPROMISE FOR NOW. ULTIMATELY...THERE MAY END UP BEING
ENOUGH OF A COOL PUSH TO INCLUDE A FEW TSTMS EARLY NEXT WEEK BUT
WILL CONTINUE TO LEAVE OUT FOR NOW.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
WEILAND
Hazardous weather outlook, May 31, 9:31 AM MST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1031 AM MDT WED MAY 31 2006
WYZ064>067-069-011645-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
1031 AM MDT WED MAY 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP IN THE EARLY TO MID
AFTERNOON NEAR THE MOUNTAINS AND THEN MOVE EAST. THE
ATMOSPHERE BECOMES MARGINALLY UNSTABLE IN THE AFTERNOON AND
EVENING AND THE TAIL END OF A DISTURBANCE MOVES OVER SOUTHEAST
WYOMING. THOSE FACTORS SHOULD ALLOW FOR THE DEVELOPMENT OF THE
STORMS. THE STILL FAIRLY COOLER SURFACE TEMPERATURES AND EXISTING
CLOUD COVER WILL LIMIT THE INTENSITY OF THE THUNDERSTORMS. FROM
MID AFTERNOON THROUGH THE EARLY EVENING...SMALL HAIL...A PERIOD OF
MODERATE RAIN... LIGHTNING AND GUSTY WINDS CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
MAINLY ALONG AND SOUTH OF I-80 ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEZ001>003-WYZ068-011645-
SIOUX-DAWES-BOX BUTTE-GOSHEN-
1031 AM MDT WED MAY 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS OVER THIS AREA THIS MORNING HAVE PRODUCED SMALL
HAIL. THE STORMS WILL CONTINUE TO MOVE EAST THROUGH EARLY
THIS AFTERNOON. SOME STORMS WILL REDEVELOP BY MID AFTERNOON.
THE ATMOSPHERE BECOMES MARGINALLY UNSTABLE IN THE AFTERNOON AND
EVENING OVER SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA
PANHANDLE. THE STILL FAIRLY COOLER SURFACE TEMPERATURES AND
EXISTING CLOUD COVER WILL LIMIT THE INTENSITY OF THOSE
THUNDERSTORMS. FROM MID AFTERNOON THROUGH THE EARLY EVENING...
SMALL HAIL...A PERIOD OF MODERATE RAIN... LIGHTNING AND GUSTY
WINDS CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
WYZ059>063-011645-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
1031 AM MDT WED MAY 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO
THE EARLY EVENING HOURS. THESE ARE EXPECTED TO REMAIN QUITE WEAK.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEZ019>021-054-055-WYZ070-011645-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-PINE BLUFFS-
1031 AM MDT WED MAY 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL MOVE INTO THE SOUTHERN NEBRASKA PANHANDLE
IN THE MID TO LATE AFTERNOON HOURS AND THEN MOVE EAST.
THE ATMOSPHERE BECOMES UNSTABLE IN THE AFTERNOON AND EVENING AND
THE TAIL END OF A DISTURBANCE MOVES OVER SOUTHEAST WYOMING AND
THE SOUTHERN NEBRASKA PANHANDLE. THE STILL FAIRLY COOLER SURFACE
TEMPERATURES WILL LIMIT THE INTENSITY OF THE THUNDERSTORMS.
HOWEVER...NEAR THE COLORADO BORDER...SOME OF THE STORMS WILL
BECOME STRONG ENOUGH TO PRODUCE HAIL TO ONE INCH IN DIAMETER...
WIND GUSTS TO 60 MPH...DANGEROUS LIGHTNING AND A PERIOD OF
MODERATE RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
MAINLY ALONG AND SOUTH OF I-80 ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED BY MID AFTERNOON AND
THROUGH THE EVENING ESPECIALLY SOUTH OG INTERSTATE 80.
WEILAND
In the hours before
Local storm report, May 31, 11:43 AM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1243 PM MDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL 20 W CHEYENNE 41.14N 105.18W
05/31/2006 M0.75 INCH LARAMIE WY TRAINED SPOTTER
&&
MWEILANDLocal storm report, May 31, 12:21 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
121 PM MDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 17 W CHEYENNE 41.14N 105.12W
05/31/2006 M0.88 INCH LARAMIE WY TRAINED SPOTTER
&&
MWEILANDHail, Laramie
- When
- May 31, 12:38 PM MST to 1:00 PM MST
- Where
- Laramie County, 2 mi W of Cheyenne
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.133, -104.850
Mostly 3/4 to 1 inch diameter hail reported along a swath from just west to southwestof Cheyenne, WY.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, May 31, 2006$311,000 · 50 kt wind · 14 events
- Heavy Rain in Kansas, May 31, 2006$205,000 · 1 event
- Tornadoes and Damaging Winds in Indiana, May 31, 2006$25,000 · F0 · 5 events
- Hail and Damaging Winds in New York, May 31, 2006$25,000 · 50 kt wind · 4 events
- Damaging Winds in Vermont, May 31, 2006$25,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Kentucky, May 31, 2006$16,000 · 1 in hail · 12 events
- Damaging Wind in Tennessee, May 31, 2006$25,000 · 60 kt wind · 1 event
- Tornadoes and Flash Flood in Illinois, May 31, 20061 injured · F0 · 11 events
- Hail in Colorado, May 31, 20061.75 in hail · 16 events
- Damaging Wind in Tennessee, May 31, 2006$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 31, 2006$20,000 · 60 kt wind · 1 event
- Hail and Damaging Wind in New York, May 31, 2006$15,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505912.